Pain in the chest

In the last couple of weeks, I've been getting what feels like my heart skipping a beat and then getting light headed, and breathless. This only happens when I'm sitting not doing anything and only seems to stop if I get up and walk about, or lay down, but leaves a tight achy feeling across my chest. I had something similar last year and they ran a series of tests that came back normal.

Any advice welcome as to what it could be and if there is anything I can do to help

I saw my doctor Friday as I was sent an appointment for a follow up, and spoke to her about it to be told it was normal for my age 47! And to drink less tea & coffee and avoid stress!!! And all my other symptoms, tiredness, pain etc were probably a virus that's been doing the rounds.

My doctor insisted I drop my Levo to 100 from 125 about 7 weeks ago, and started being symptomatic after about a week. I am booked in for bloods next week, and for the first time she has agreed to do my T3 and vit D

Along with 100 Levo I take 6mg Prindopril for blood pressure Mirabegron & 250mg Cefalxen (antibiotic) for bladder issues.

My bp was 116 over 86 which is amazing for me

9 Replies

  • BeccyD, skipping a beat is described as an ectopic beat. Palpitations and ectopic beats are common in undermedicated hypothyroid patients. If it's only occurred since your dose was reduced I think that's your answer. BP also rises in undermedicated patients. Tea and coffee are stimulants so cutting consumption may be helpful.

    Make sure you take Levothyroxine 2-4 hours away from your other medication to avoid drug interference so you get maximum uptake of Levothyroxine. Arrange an early morning blood draw when TSH is highest and fast (water only) before the blood draw as TSH drops post-prandially. Take Levothyroxine after the blood draw.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks Clutter,

    I have been taking my BP meds in the morning but will move them to the evening when I take everything other than my thyroxine, and see if that helps as it's making me feel awful.

    Bloods are booked for 9.00 next Friday, and will post once I get the results as I'm definitely felling under at he moment.

  • You could try taking your Levo at night. It may help you get better use from the lower dose.

    If you do move to taking Levo at bedtime.....don't take it the night before blood test, but take it after blood is drawn.

  • Hi,

    Check it's not the Cephalexin I think it is one of the antibiotics that causes irregular heartbeats. Not damaging but disconcerting. I suffer with that on certain antibiotics.

    Sometimes that feeling is the start of a panic attack too when there is an excess of adrenalin it can make the heart skip a beat or beat harder making you notice it more, then you end up looking for them which triggers the panic attack. Vicious cycle.

    Get it checked but I'm guessing probably nothing to worry about.


  • Hi Kate, the doctor seems to think I'm fine and I've been on the cephalixin for nearly a year now, and this has only started in the last few weeks, so I think it's more likely the drop in thyroxin.

    It's the most horrible feeling and really hard not to panic, even though I know I'm ok, I lost both my parents due to heart issues a while back so keeping calm isn't very easy! X

  • Poor you, no can't be easy having lost your parents.

    I suffered from panic attacks for years, they started just like that with heart flutters and missed beats. The more you then watch for them the more you have as raised adrenalin. A good tip is to run fast for a minute or two uses up the adrenalin so stops palpitations.

    Yoga is very good will really help with stress and controlled breathing techniques.

    Good luck!

  • Hi BeccyD, I used to get exactly those heart symptoms etc when under-medicated and they came back when over-medicated with Levothyroxine.

    Please could you tell me how you got your GP to do T3? Mine tells me the lab will not.

  • I asked my doctor for a T3 test and she said that it might help, but made it very clear they will not prescribe T3. I'm going for bloods first thing Friday, so we'll see if it actually gets done. X

  • Hi BeccyD, thanks for your reply, well done for getting your GP to agree to the T3 test, wish mine would.

    Katepots who replied above is giving good advice about Yoga, CRTs have shown it actually changes brain chemistry and GABA levels and is highly effective for relieving anxiety and panic attacks, though for full recovery you need whole yoga, not the 'stranded' type, so not just hatha yoga or just ashtanga/Bikram etc. I'm an Indian (+UK) trained teacher with a heart murmur and enlarged heart so I speak from both study and experience!

    Wishing you well and thanks for your posts.

You may also like...